MAUDE Adverse Event Report: SYNTHES GMBH INNER SHAFT FOR REMOVAL SCREWDRIVER; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

SYNTHES GMBH INNER SHAFT FOR REMOVAL SCREWDRIVER; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Catalog Number 03.647.972
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Injury (2348); Foreign Body In Patient (2687)
Date of Event 10/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020 during a 2 level anterior cervical discectomy and fusion (acdf) the tip of the driver had broken off.While inserting the third zero p va screw, the tip of the driver had broken off and the screw could not be loaded on to the driver.A second driver shaft was used to insert the remaining two (2) screws.The surgeon noted that the tip would be in the patient, however no fragments were seen on the x-ray.Concomitant devices: unk - screws: zero-p va (part# unknown; lot# unknown; quantity: 3).This report is for one (1) inner shaft for removal screwdriver.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: our investigation has shown that the complaint condition for the received instrument is confirmed due to the breakage.Based on the provided information we are not able to determine the exact cause of this complaint.We suppose that the device encountered unintended forces, such as use related excessive force application during its use, which finally resulted in the breakage of the tip.During the investigation, no manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device history lot : lot belongs to the sub-component, part number 60049590.Part: 03.647.972 (60049590), lot: 7706545 , manufacturing site: hägendorf, release to warehouse date: 29.December 2011.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INNER SHAFT FOR REMOVAL SCREWDRIVER
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10854207
Report Number8030965-2020-08995
Device Sequence Number558792
Product Code OVE
UDI-Device Identifier07611819436213
UDI-Public07611819436213
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K112068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.647.972
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer12/14/2020
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date12/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: ZERO-P VA; UNK - SCREWS: ZERO-P VA; UNK - SCREWS: ZERO-P VA
Outcome Attributed to Adverse Event Required Intervention;